Alert archive / Michigan / Small Craft Advisories in 2008

Small Craft Advisory 92, NWS Gaylord, MI

October 7, 2008

NWS Gaylord, MI issued this small craft advisory at Oct 7, 2008, 3:41 PM EDT. It took effect at Oct 7, 2008, 10:29 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2008, 3:41 PM EDT (19:41 UTC)
In effect from
Oct 7, 2008, 10:29 PM EDT
Expired
Oct 8, 2008, 4:06 PM EDT
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WHUS73 KAPX 071941
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
341 PM EDT TUE OCT 7 2008

LHZ347>349-080400-
/O.NEW.KAPX.SC.Y.0092.081008T0900Z-081008T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
341 PM EDT TUE OCT 7 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 2 PM EDT WEDNESDAY. 

SOUTHEAST WINDS WILL INCREASE LATE TONIGHT...WITH GUSTS TO 25
KNOTS. WINDS WILL VEER SOUTHWEST WEDNESDAY MORNING...AND SLACKEN
IN THE AFTERNOON. WAVES WILL BUILD AS HIGH AS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ341-080400-
/O.EXT.KAPX.SC.Y.0091.000000T0000Z-081008T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
341 PM EDT TUE OCT 7 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

EAST TO SOUTHEAST WINDS WILL CONTINUE TO GUST TO AROUND 25 KNOTS
ON THE NORTHERN TIP OF LAKE MICHIGAN THROUGH TONIGHT. WAVES OF 3 TO
5 FEET CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ346-LSZ321-080400-
/O.EXT.KAPX.SC.Y.0091.000000T0000Z-081008T1800Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
341 PM EDT TUE OCT 7 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT
WEDNESDAY. 

SOUTHEAST WINDS WILL GUST TO 25 KNOTS TONIGHT. WINDS WILL VEER
SOUTH AND SOUTHWEST WEDNESDAY MORNING...AND DECREASE IN THE
AFTERNOON. WAVES WILL BUILD AS HIGH AS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JZ
4 follow-up statements
835 
WHUS73 KAPX 080233
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1033 PM EDT TUE OCT 7 2008

LHZ347>349-081045-
/O.EXT.KAPX.SC.Y.0092.081008T0229Z-081008T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1033 PM EDT TUE OCT 7 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT
WEDNESDAY. 

SOUTHEAST WINDS WILL INCREASE OVERNIGHT...WITH GUSTS TO 25 KNOTS.
WINDS WILL VEER SOUTHWEST WEDNESDAY MORNING...AND SLACKEN IN THE
AFTERNOON. WAVES WILL BUILD AS HIGH AS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ341-081045-
/O.CON.KAPX.SC.Y.0091.000000T0000Z-081008T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1033 PM EDT TUE OCT 7 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

EAST TO SOUTHEAST WINDS WILL CONTINUE TO GUST TO AROUND 25 KNOTS
ON THE NORTHERN TIP OF LAKE MICHIGAN THROUGH TONIGHT. WAVES OF
3 TO 5 FEET CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ346-LSZ321-081045-
/O.CON.KAPX.SC.Y.0091.000000T0000Z-081008T1800Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1033 PM EDT TUE OCT 7 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
WEDNESDAY. 

SOUTHEAST WINDS WILL GUST TO 25 KNOTS TONIGHT. WINDS WILL VEER
SOUTH AND SOUTHWEST WEDNESDAY MORNING...AND DECREASE IN THE
AFTERNOON. WAVES WILL BUILD AS HIGH AS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
832 
WHUS73 KAPX 080803
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
403 AM EDT WED OCT 8 2008

LMZ323-342-344-081500-
/O.EXB.KAPX.SC.Y.0091.000000T0000Z-081008T1500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
403 AM EDT WED OCT 8 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

EAST TO SOUTHEAST WINDS WILL CONTINUE TO GUST TO AROUND 25 KNOTS
THROUGH THIS MORNING. WAVES OF 2 TO 4 FEET CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ345-346-081200-
/O.EXA.KAPX.SC.Y.0091.000000T0000Z-081008T1200Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
403 AM EDT WED OCT 8 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

EAST TO SOUTHEAST WINDS WILL CONTINUE TO GUST TO AROUND 25 KNOTS
EARLY THIS MORNING. WAVES OF 2 TO 4 FEET CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ341-081500-
/O.EXT.KAPX.SC.Y.0091.000000T0000Z-081008T1500Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
403 AM EDT WED OCT 8 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

EAST TO SOUTHEAST WINDS WILL CONTINUE TO GUST TO AROUND 25 KNOTS
THROUGH THIS MORNING. WAVES OF 2 TO 4 FEET CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ347>349-081615-
/O.CON.KAPX.SC.Y.0092.000000T0000Z-081008T1800Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
403 AM EDT WED OCT 8 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

EAST TO SOUTHEAST WINDS WILL CONTINUE TO GUST TO AROUND 25 KNOTS
INTO THE AFTERNOON. WAVES OF 3 TO 5 FEET CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ346-LSZ321-081615-
/O.CON.KAPX.SC.Y.0091.000000T0000Z-081008T1800Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
403 AM EDT WED OCT 8 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

EAST TO SOUTHEAST WINDS WILL CONTINUE TO GUST TO AROUND 25 KNOTS
INTO THE AFTERNOON. WAVES OF 3 TO 5 FEET CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
775 
WHUS73 KAPX 081431
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1031 AM EDT WED OCT 8 2008

LMZ323-341-342-344-081545-
/O.CAN.KAPX.SC.Y.0091.000000T0000Z-081008T1500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
1031 AM EDT WED OCT 8 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347>349-082000-
/O.EXT.KAPX.SC.Y.0092.000000T0000Z-081008T2000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1031 AM EDT WED OCT 8 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

EAST TO SOUTHEAST WINDS WILL CONTINUE TO GUST TO AROUND 25 KNOTS
INTO THE AFTERNOON. WAVES OF 3 TO 5 FEET CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ346-LSZ321-082000-
/O.EXT.KAPX.SC.Y.0091.000000T0000Z-081008T2000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1031 AM EDT WED OCT 8 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

EAST TO SOUTHEAST WINDS WILL CONTINUE TO GUST TO 25 TO 30 KNOTS
INTO THE AFTERNOON. WAVES OF 3 TO 5 FEET CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JZ
966 
WHUS73 KAPX 082006
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
406 PM EDT WED OCT 8 2008

...GUSTY WINDS TO OVERSPREAD THE NEARSHORE WATERS TONIGHT...

.A TIGHTENING GRADIENT IN PRESSURE WILL RESULT IN A RAPID INCREASE
IN WIND SPEEDS AND WAVE HEIGHTS LATE TONIGHT AND ESPECIALLY INTO
THE DAY ON THURSDAY.

LHZ347>349-090300-
/O.CAN.KAPX.SC.Y.0092.000000T0000Z-081008T2000Z/
/O.NEW.KAPX.SC.Y.0093.081009T0600Z-081010T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
406 PM EDT WED OCT 8 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 5 AM EDT
FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED THE REMAINDER OF THE AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 5 AM EDT
FRIDAY.

WINDS WILL INCREASE FROM THE WEST LATE TONIGHT AND ESPECIALLY INTO
THE DAY ON THURSDAY...WITH SPEEDS OF 15 TO 25 KNOTS AND GUSTS TO
30 KNOTS. THESE WINDS WILL AID IN BUILDING WAVES OF 3 TO 5
FEET...WITH LOCALLY HIGHER VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ346-LSZ321-090300-
/O.CAN.KAPX.SC.Y.0091.000000T0000Z-081008T2000Z/
/O.NEW.KAPX.SC.Y.0093.081009T0600Z-081010T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
406 PM EDT WED OCT 8 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 5 AM EDT
FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED THE REMAINDER OF THE AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 5 AM EDT
FRIDAY. 

WINDS WILL SHIFT WEST AND INCREASE TO 15 TO 25 KNOTS WITH HIGHER
GUSTS LATE TONIGHT...AND ESPECIALLY INTO THE DAY ON THURSDAY.
WINDS THIS STRONG WILL DRIVE WAVES OF 4 TO LOCALLY 6 FEET THROUGH
THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-LMZ323-341-342-344>346-LSZ322-090300-
/O.NEW.KAPX.SC.Y.0093.081009T0600Z-081010T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
406 PM EDT WED OCT 8 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 5 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 5 AM EDT
FRIDAY. 

WINDS WILL SHIFT WEST AND INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO
30 KNOTS LATE TONIGHT...AND ESPECIALLY INTO THE DAY ON THURSDAY.
LOCALIZED GUSTS TO GALE FORCE ARE A POSSIBILITY AFTER 9 AM ON
THURSDAY. WINDS THIS STRONG WILL ALLOW WAVES TO BUILD TO BETWEEN 5
AND 8 FEET ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LAWRENCE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 3:33 PM EDT, 8 minutes earlier.

Area forecast discussion, Oct 7, 3:33 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
333 PM EDT TUE OCT 7 2008

.SYNOPSIS.../ISSUED AT 333 PM/

LOW PRESSURE WILL MOVE ACROSS NORTHERN MI ON WEDNESDAY. RAIN WILL
DEVELOP OUT AHEAD OF THIS SYSTEM TONIGHT. HIGH PRESSURE AND QUIET WX
WILL RETURN BY THURSDAY...WITH TEMPERATURES TRENDING ABOVE NORMAL.

JZ

&&

.SHORT TERM.../ISSUED AT 333 PM/...TONIGHT

SOUTHERLY FLOW IS IN PLACE BETWEEN 1029MB HIGH PRESSURE NORTH OF
LAKE ONTARIO...AND 1011MB LOW PRESSURE IN NE MISSOURI. THE LOW IS
PROGGED TO DEEPEN AS IT MOVES NE...CROSSING NORTHERN MI ON
WEDNESDAY. THE STRONGEST MOISTURE ADVECTION IS STILL TO OUR WEST AND
SOUTH...BUT GETTING CLOSER...WITH RAIN DEVELOPING INTO CENTRAL AND
SE WI. PRECIP TIMING IS THE MAIN CONCERN.

CURRENT AREA OF RAIN IN SOUTHERN WI IS ON THE NOSE OF A 30-40KT
850MB SOUTHERLY JET. THIS LOW LEVEL JET WILL DEVELOP NE-WARD WITH
THE SURFACE LOW...AND INTENSIFY AS THE LOW DEEPENS...NEAR 50KT OVER
LAKE MI AT 06Z. THIS WILL ENSURE RAPID NORTHWARD TRANSPORT OF
MOISTURE FROM SOUTH OF LAKE MI...WHERE SURFACE DEW POINTS ARE IN THE
50S TO LOWER 60S. THIS WILL SUPPORT AND PUSH AN EXPANDING AREA OF
SHOWERS INTO NORTHERN MI. PRECIP WILL DEVELOP INTO MBL/CAD/FRANKFORT
AROUND MIDNIGHT...EXPANDING N AND E OVERNIGHT...JUST ABOUT MAKING IT
TO DRUMMOND/APN/OSC BY DAWN.

MIN TEMPS WILL BE RELATIVELY MILD...OCCURRING AT PRECIP ONSET. LOWS
MAINLY MID 40S TO LOWER 50S.

JZ

&&

.LONG TERM.../ISSUED AT 333 PM/...WEDNESDAY INTO EARLY NEXT WEEK

WEDNESDAY...RAIN SHOWERS WILL OVERSPREAD THE NORTHERN LAKES REGION
EARLY BEFORE DIMINISHING DURING THE AFTERNOON ACRS NORTHWEST LOWER
MICHIGAN AND EAST UPPER...WHILE ENDING BY THE EVENING ACROSS
NORTHEAST LOWER MICHIGAN. THE RAIN WILL BE GENERATED BY AN UPPER
MIDWEST STORM SYSTEM MOVING INTO THE WRN LAKES TUESDAY NIGHT...
MOVING OVER THE STATE WEDNESDAY. THIS NEARLY NORTH/SOUTH ORIENTATED
FRONT...WILL ALLOW A FAIR AMOUNT OF MSTR TO SURGE NORTH ALONG THE
BOUNDARY AND INTO THE STATE. 850MB DEW PTS WILL INCREASE TO AROUND
10C EARLY WEDNESDAY...WITH MODEL SOUNDINGS SHOWING PRECIPITABLE
WATER VALUES NEARING 1.25 FOR PORTIONS OF THE FORECAST AREA.
ADDITIONAL LIFT THROUGH THE MORNING WILL BE SUPPLIED AT UPPER
LEVELS...AS A 500/850 MB TROUGH SWINGS OVER THE STATE. OVERALL WILL
CONTINUE WITH THE LIKELY/CAT POPS OVER THE ENTIRE CWA IN THE
MORNING...BECOMING SCATTERED OVER NORTHWEST LOWER AND EAST UPPER IN
THE AFTN. WILL MENTION HIGHEST POPS OVR THE MORE NRN SECTIONS OF THE
FORECAST AREA...AS THIS RGN BECOMES INFLUENCED BY THE LEFT EXIT
REGION OF A WEAK 300MB JET. WILL RUN WITH MILD AFTN TEMPERATURES IN
THE UPPER 50S AND LOWER 60S MOST OF THE CWA...DUE TO SW FLOW THRU
500 MB IN ADVANCE OF THE APPROACHING STORM SYSTEM.

WEDNESDAY NIGHT...THE SFC AND UPPER LEVEL STORM SYSTEMS MOVE EAST
INTO ONTARIO IN THE EVENING...WITH WEAK RIDGING AND DRIER AIR MOVING
OVER THE GREAT LAKES REGION. MODEL SOUNDINGS AND 850/500 MB MSTR
TRENDS SHOW RH VALUES DROPPING TO UNDER 40 PCT ACRS MUCH OF THE NRN
LAKES AROUND 00Z THURSDAY. THEREFORE WILL MENTION SKIES BECOMING
PARTLY CLOUDY OVERNIGHT. WILL MENTION SOME PATCHY FOG DEVELOPING IN
THE WAKE OF THE EARLIER RAINFALL...AND OVERNIGHT LOWS DROPPING INTO
THE UPPER 40S AND LOWER 50S.

THURSDAY THRU SUNDAY...A STORM SYSTEM OVER HUDSON BAY EARLY THURSDAY
WILL WEAKEN AND MOVE NORTHEAST...WHILE A LARGE AREA OF HIGH PRESSURE
WILL MOVE INTO THE GREAT LAKES AND UPPER MIDWEST. THIS AREA OF HIGH
PRESSURE AND ITS ASSOCIATED DRY AIR...WILL BE IN CONTROL OF THE
GREAT LAKES WEATHER THROUGH WEEKEND. WILL OVERALL MENTION PARTLY TO
MOSTLY SUNNY SKIES ACRS NRN MICHIGAN THROUGH SUNDAY. WILL ALSO
MENTION HIGHS WARMING THROUGH THE PERIOD AS HEIGHTS SLOWLY CONTINUE
TO RISE. TEMPERATURES WILL WARM FROM THE MID 60S THURSDAY...TO THE
MID 70S SUNDAY AS 850 MB TEMPS WARM TO AROUND 12C (MIXING SOME OF
THE WARM 850MB AIR TO THE SFC).

MONDAY AND TUESDAY...HIGH PRESSURE WILL BEGIN TO SLOWLY MOVE EAST OF
THE REGION MONDAY AFTERNOON...WHILE AN UPPER MIDWEST STORM SYSTEM
MOVES TOWARD THE LAKES REGION. WILL TREND TOWARD A DRY FORECAST
MONDAY AS MODELS SHOW THE REGION SLOW TO MOISTEN UP IN THE WAKE OF
THE DOMINATE WEEKEND HIGH PRESSURE SYSTEM. MODEL SOUNDINGS AND MSTR
PROGS INDICATE ENOUGH MSTR MOVING INTO THE REGION MONDAY
NIGHT/TUESDAY...TO PUT A CHANCE OF SHOWERS BACK IN THE FORECAST
TUESDAY. WILL KEEP HIGHS ABOVE NORMAL MONDAY AND TUESDAY AS
SOUTHWEST FLOW LINGERS...AND 850 MB TEMPS SURGE TO AROUND 12C IN
ADVANCE OF THE DEVELOPING AND APPROACHING UPPER MIDWEST STORM SYSTEM.

SWR

&&

.MARINE.../ISSUED AT 333 PM/

LOW PRESSURE WILL STRENGTHEN AS IT MOVES NE FROM MISSOURI TO
NORTHERN MI THRU WED. THIS SYSTEM WILL BRING (OR HAS ALREADY
BROUGHT) DECENT WINDS/WAVES TO ALL WATERS AT TIMES. SMALL CRAFT
ADVISORIES HAVE BEEN EXTENDED THRU THE NIGHT FOR SE FLOW IMPACTED
AREAS...THE NORTH TIPS OF LAKES MI/HURON...AND WHITEFISH BAY. HAVE
ALSO HOISTED SCA FOR THE REST OF THE HURON NEARSHORE FOR VERY LATE
TONIGHT THRU MIDDAY WEDNESDAY...AS STRONGER SOUTHERLY TO SW WINDS
DEVELOP. THE LAKE MI COAST MISSES OUT ON THE WORST OF THIS.

JZ

&&

.AVIATION.../ISSUED AT 113 PM/...VALID FOR 18Z TAFS

SOLID VFR CONDITIONS WILL PREVAIL THRU EVENING...THANKS TO HIGH
PRESSURE TO OUR EAST. CONDITIONS WILL DETERIORATE LATE TONIGHT...AS
STRONG SOUTHERLY FLOW JUST OFF THE DECK QUICKLY BRINGS MOISTURE TO
THE AREA. RAIN WILL DEVELOP FROM SW TO NE...WITH CIGS/VSBYS LOWERING
TO MVFR. HAVE ALSO ADDED LOW LEVEL WIND SHEAR TO PLN/TVC. A WEAK
FRONT WILL GO THRU WEDNESDAY MORNING...GRADUALLY ENDING THE RAIN
THREAT.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR LMZ341.
LH...SMALL CRAFT ADVISORY FROM 5 AM TO 2 PM EDT WEDNESDAY FOR
     LHZ347>349.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT WEDNESDAY FOR LHZ346.
LS...SMALL CRAFT ADVISORY UNTIL 2 PM EDT WEDNESDAY FOR LSZ321.

&&
Hazardous weather outlook, Oct 7, 4:30 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
430 AM EDT TUE OCT 7 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
081200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
430 AM EDT TUE OCT 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER THE OUTLOOK AREA NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 9:49 AM EDTSmall Craft AdvisoryAPX30 hr

Nearby

Small Craft Advisories in Michigan, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.